*Chapter 9 Qs Flashcards Preview

PSA > *Chapter 9 Qs > Flashcards

Flashcards in *Chapter 9 Qs Deck (10):
1

ACEi: ADR

ACE-i can cause renal impairment, so measure serum creatinine before any dose titration. Also causes hyperkalaemia + hyponatraemia – but checking K+ more important as abnormalities can cause fatal arrhythmias.

2

Beta-blockers: ADR

Beta-blockers cause fatigue

– do not cause heat intolerance (actually cold extremities), tremor (actually treat essential + anxiety-related tremor), HTN (actually more likely to cause hypotension), tachycardia (actually bradycardia).

3

Naproxen:ADR

Naproxen is an NSAID – inhibits prostaglandin synthesis needed for gastric mucosal protection from acid – so increases risk of GI inflammation + ulceration.

Corticosteroids inhibit gastric epithelial renewal, thus predisposing to ulceration.

4

Diclofenac:ADR

Diclofenac + another NSAIDs can → AKI, by affecting renal haemodynamics or via acute interstitial nephritis (more likely if pre-existing renal impairment).

ACE-i + NSAID shouldn’t be co-prescribed. ACE-i relax efferent blood vessels (eFF off i.e. leave kidney) while NSAIDs relax afferent vessels = excessive pressure drop.

5

Methotrexate and ?WHAT ABX may result in an ADR

Trimethoprim = folate antagonist, like methorexate. Never give together as additive toxicity risk = BM suppression, pancytopenia + neutropenic sepsis.

6

Amiloride: ADR

Amiloride = K+ sparing diuretic. ACE-i + K+ sparing diuretic = potential hyperkalaemia, so monitor electrolytes regularly, especially after dose changes.

7

Warfarin and ?WHAT ABX may result in an ADR

All antibiotics listed here potentially interact with warfarin – but potentially serious interaction indicated in BNF by black dot – this is erythromycin.

 

NB: Augmentin = Co-amoxiclav.

8

What to do with a pt on warfarin and an INR > 8

INR over 8 + haematuria = stop warfarin, give vitamin K by slow IV injection

9

Steps in Management Anaphylactic shock due to a drug e.g co-amoxiclav

Stop the insult

ABCDE: throat swelling-> secure airway first.

IM adrenaline (not beneficial without patent airway.) 

 

10

Management of drug induced hypoglycaemia

Hypoglycaemia.

Conscious patient = 10-20g glucose by mouth.

Unconscious = glucose IV 20% (not 50% as extravasation injury + viscous).

Drug-induced hypoglycaemia must be managed in hospital as hypoglycaemic effects can persist for many hours.

IM/IV/SC glucagon usually for unconscious patient where no IV access.

Metformin less likely to cause hypoglycaemia than sulphonylyureas.